Hi, I was diagnosed with Hashi by a private endo back in July on bloods from May: TSH 5.61 [.3-5.5], free T4 15.4 [12-22] and highly positive TPO. My TSH was 4.87 [.3-4.2], free T4 15.1[12-22] in Jan 2011 but no action was taken by the gp then (the ends now told me that I should have been put on Levo back then).
I was asked to start at 25mcg for 2 weeks and increase to 50mcg afterwards unless I get palps, in which case to drop back to 25. As I had to do a scan of my thyroid before Levo I only started 2 weeks ago. I know it is not supposed to work this quick and maybe there is an element of placebo effect but from day 1 (I take Levo in the middle of the night) my mood was uplifted and I occasionally had thrilled tingling in my back. My body was happy and so was my mind, my brain fog improved and my stress and anxiety reduced significantly. My husband noticed the remarkable difference in me too, so I know it's real. On day 7 I hit the wall, I could not even read what was in front of me I could not concentrate on anything at work and I decided to up the dose then. I felt fantastic again from the next day. So I've now been on 50mcg for 7 days but this morning I felt a bit jittery. It's not what I would describe as palps, which I had before Levo when my heart would tense and skip a bit or flutter on occasions. It is more like an increased heart beat with gentle nausea and a tension/dehydration headache. I got this split second sensation of being on the verge of passing out and a massive fear/panic of that happening, my heart rate shot up for about 2-3 seconds and then it receded - I've had similar sensation a handful of time over the last couple of years but put it down to drinking wine whilst being dehydrated... I am better now (5.5 hours after my last dose) but still have headache and feel a little anxious in my chest, if that makes sense.
To complicate matters I've also been taking 100mcg of spironolactone for 4 weeks and so I don't know if the feeling I have today is from the dose of Levo or a side effect of spironolactone, as they appear to be the same. I'm going to pop to the hospital this morning and do the kidney function test I.e check if the potassium level is ok.
I am, naturally, more happy to stop spironolactone as I don't even know if it's worrying and it can have dangerous side effects. What are your views, please, is this likely that it is the Levo dose, which is too high? Is this something that my body just needs to get through to get used to the t4 levels or does it mean that the dose is just too high and I should go down to 25 - if so is this temporarily because I increased the dose after 7 days and not 14 as prescribed or does my body not tolerate 50? I'm really confused and need some opinions, please!
Many thanks for your help.